I liked the non-gel filled ones better. For one thing, on me, they stuck better. Also, when I wanted to come off them, they were easy to taper off because you could cut them. It's NEVER safe to cut the gel-filled ones.
I did not care for Fentanyl. Everyone is different and some people get great relief from them. They did help my pain a little but I couldn't hack the side effects.
what were the side effects you experienced? This Doctor didn't mention ANYTHING!, even though he knew my heart history, high blood pressure, and they didn't work before, but I can't remember the details, so he just insisted to use MORE and that was THAT! Did they make you sleepy?, I know they didn't help my pain before but that's all I can remember,(they stopped them within 2 months,nI DO remember that!) I can't get sleepy, I have sole responsibility for caring for my grandson. So unless they are magical!, and work, even THEN I cannot become tired, and mt current oxycontin does NOT make me tired. Please reply if possible, THANKS!
Hey there, are you feeling ok? I don't understand why the doc is so set against your original medication. Originally I thought that it was the price the ins co was paying however Duragesic/Fentanyl is really expensive so it is confusing
I am sorry for what you are going through. It is very difficult to obtain help when you are in chronic pain.
I feel bad for everyone as I believe it is only going to get worse for people. I live in Virginia and I saw several doctors offices being shut down, no notice, it was in the news. Then I just heard of 2 more that have shut down and the doctors left are trying to handle the load.
Hi, my heart and prayers go out to you, I understand the responsibility you have with your grandchild.
I've had cancer twice and a transplant. I was on the fentanyl patch, not the gel type and I had nearly immediate relief. I was on the 100mcg, highest dosage(I don't know if there is a higher does now, this was 6 years ago) and I had to change the patch every 72 hours. I mean sweet relief. But after using the patch for a few months, the dosage began to wear off before it was time to change the patch. I don't recall the side effects as at that time I had been on so many different drugs and a wide range of side effects that I can't tell you which side effect went with which drug! Do a search online for side effects to fentanyl and you should get a good idea of what may or may not occur.
After the fentanyl stopped working for me in the way it should by dosage, I had the wonderful experience of seeing a PA while my doctor was on vacation. This was in Reno, NV. She said, lets try methadone. My extreme pain went away immediately with the first dose and now the dose I take manages the pain that I'm using it for.
I also have severe back pain and the methadone does NOT help to treat the back pain. The methadone is for my legs, the pain in my legs was so severe I was seriously asking for them to be amputated, I'm not exaggerating. There is also some stigma attached to using Methadone. Some doctors don't like to prescribe it, it's one of the oldest pain relieving drugs there are and it's widely used to treat drug addicts, to help them during their withdraw period and aftercare until they are weaned off of the methadone. So, frequently I have been asked if I take the methadone because of a heroine addiction. Heck no, it's for pain relief that cancer ravaged my body with.
Currently I am undergoing nerve cauterization in my spine to see if that will help with the pain. So far, left side it didn't help, right side, possibly. I also have stenosis (again) and surgery is the only option for that.
My methadone dose is 10mg tabs, 2 in the morning, 1 @3pm and 2 at bedtime and they manage my pain very well. Now and then I'll have a breakthrough of pain and will take 1 extra tab and that'll take care of it.
I recommend the fentanyl, trying it for a week or so asking to start at a low dose due to the fact you are responsible for a young child. That way you'll be able to maintain control while you see if it's going to help you and what side effects you may have. Best of luck to you, I hope you find relief of any kind. Bless you!
Well, I am going to try the Fentanyl patches Monday, since the insurance Co. failed to authorize on last WEDNESDAY! I think I mentioned, it was the ins. Doctors prescription! He wants me to START with 4 100mg. patches at once, though my regular Dr. says NO, just don't and leave it to yourself! You are so right about sciatic, or any nerve pain, it is almost impossible to touch the pain with ANY meds! I have wanted to amputate my leg!, Although I DO realize it wouldn't help, its phantom pain! So I have both legs! Now the bulging neck disks! Should I cut off my HEAD?! just kidding. Did have relief from an injection in my rotator cuff, but that isn't nerve pain! So will let you know, if and when I wake up after the Fentanyl (and IF the Fentanyl) kicks in! It didn't help at all when I used it years ago, but i will try again, really, they don't give you any options, its that or....NOTHING! (at least in my case) I'll post later. Thanks for writing, I am so sorry for the cancer pain, I do know about that, and only a morphine pump seemed to help.
You know, I was wonderig the very same thing about WHY they wanted to switch, always figuring (since the ins. Dr. SAID this), it was all due to costs. Yet he wants me on 4 100mg Fentanyl patches at once, switching every 2 1/2 days max 3, and using 240 30mg. oxycodone every 2 weeks for BREAKTHROUGH pain! It doesn't SOUND too cheap, at least on the surface. I DO have a sneaking suspicion that EGO on the Ins. Pain Management Dr. part is playing a huge role. He HAS to be right, and RIGHT means putting me on what HE suggests! So if it means switching me to something that is only a LITTLE cheaper, he still gets to be right! Also I have spent HOURS in his office, and you know he is being adaquately compensated for his "EXPERTISE!" I have also endured at LEAST 10-15 injections during my last visit, and that is NO kidding. I felt something squirt out the back of my neck (I had only a bra on) and since all the injections were behind me, where I couldn't SEE them, but boy I felt each one!, and my hand was dripping with blood! He had a huge piece of gauge he was soaking up the blood with, I noticed it at the end!Don't know if you read where he missed the spot and my left side of my face was numb for OVER 24 hours! It happened In the office, I mentioned it IN the office, but when i reported it to his office the next day, he acted like he hadn't made a mistake, remember "MY anatomy was DIFFERENT!", I guess that a regular humans! I DO try to see the humor and the absurdity of his remarks, but it doesn't lend to much trust on my part! For Pete's sake!. you made a MISTAKE! That will never be acknowledged...at least by him. SO...I will let you know the ongoing saga, why do we have to go through all this? there are researchers lloking for stronger pain meds to help, and yet we are called addicts, or worse.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.